Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 245, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 26, 2016, 9:43 PM EDT for 4 counties in North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 9:43 PM EDT (01:43 UTC)
- Expired
- Jul 26, 2016, 10:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Durham County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023
WUUS52 KRAH 270143
SVRRAH
NCC037-063-135-183-270230-
/O.NEW.KRAH.SV.W.0245.160727T0143Z-160727T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1030 PM EDT
* AT 943 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHAPEL HILL TO 8 MILES NORTHWEST OF CARY TO 11
MILES EAST OF PITTSBORO...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...HILLSBOROUGH...GARNER...
CARRBORO...RDU INTERNATIONAL...APEX AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3607 7878 3608 7869 3602 7857 3581 7849
3570 7857 3570 7904 3580 7910 3604 7921
3608 7913 3608 7879
TIME...MOT...LOC 0143Z 273DEG 14KT 3590 7903 3584 7892 3574 7896
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
486
WWUS52 KRAH 270207
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EDT TUE JUL 26 2016
NCC037-063-135-183-270230-
/O.CON.KRAH.SV.W.0245.000000T0000Z-160727T0230Z/
CHATHAM NC-ORANGE NC-WAKE NC-DURHAM NC-
1007 PM EDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN CHATHAM...SOUTHERN ORANGE...CENTRAL WAKE AND DURHAM
COUNTIES...
AT 1006 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAPEL HILL TO 8 MILES SOUTH OF DURHAM TO 8 MILES WEST
OF CARY...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...HILLSBOROUGH...CARRBORO...RDU
INTERNATIONAL...APEX...MORRISVILLE AND FALLS LAKE STATE REC AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3607 7878 3608 7869 3602 7857 3578 7851
3576 7853 3573 7886 3577 7908 3580 7910
3604 7921 3608 7913 3608 7879
TIME...MOT...LOC 0206Z 274DEG 9KT 3593 7901 3587 7894 3579 7895
HAIL...<.75IN
WIND...60MPH
$$
77728
WWUS52 KRAH 270215
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1015 PM EDT TUE JUL 26 2016
NCC037-063-135-183-270230-
/O.CON.KRAH.SV.W.0245.000000T0000Z-160727T0230Z/
CHATHAM NC-ORANGE NC-WAKE NC-DURHAM NC-
1015 PM EDT TUE JUL 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHEASTERN CHATHAM...SOUTHEASTERN ORANGE...NORTHWESTERN WAKE
AND DURHAM COUNTIES...
AT 1015 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CHAPEL HILL TO NEAR DURHAM TO 8 MILES WEST OF
CARY...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...HILLSBOROUGH...CARRBORO...RDU
INTERNATIONAL...MORRISVILLE...FALLS LAKE STATE REC AREA AND BETHESDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3607 7878 3608 7869 3595 7868 3581 7873
3579 7885 3578 7906 3606 7916 3608 7913
3608 7879
TIME...MOT...LOC 0215Z 271DEG 9KT 3596 7900 3589 7893 3582 7894
HAIL...<.75IN
WIND...60MPH
$$
77589
WWUS52 KRAH 270227
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT TUE JUL 26 2016
NCC037-063-135-183-270237-
/O.EXP.KRAH.SV.W.0245.000000T0000Z-160727T0230Z/
CHATHAM NC-ORANGE NC-WAKE NC-DURHAM NC-
1027 PM EDT TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM...
SOUTHEASTERN ORANGE...NORTHWESTERN WAKE AND DURHAM COUNTIES WILL
EXPIRE AT 1030 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3607 7878 3608 7869 3595 7868 3581 7873
3579 7885 3578 7906 3606 7916 3608 7913
3608 7879
TIME...MOT...LOC 0226Z 273DEG 14KT 3596 7900 3589 7893 3582 7894
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:35 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 26, 9:35 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 935 PM EDT TUE JUL 26 2016 .Synopsis... Strong high pressure aloft will extend over the Southeast U.S. through the work week, as weak disturbances pass by just north of the region. A cold front will approach from the northwest on Friday, then stall out just to our north and west next weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Tuesday... Scattered showers and storms have already begun to fire over the mountains, foothills, and into the northern and western Piedmont, where CINH has vanished and MLCAPE has already risen well over 2000 J/kg. Deep layer bulk shear still isn't great but is better than in the last several days, as shortwave energy tracks eastward across the OH valley and mid-Atlantic, nudging the westerlies slightly to the south and inducing sufficient acceleration aloft to boost values to around 20 kts across northern NC this evening. Have retained isolated to scattered showers and storms through the evening, starting first over the Piedmont (better coverage north and fewer storms south), then shifting eastward into the NE Piedmont and northern/central Coastal Plain through the evening before weakening and dissipating with loss of heating overnight. This scenario is supported by the latest CAM runs. A few storms could become strong, given the degree of instability, improving wind field aloft, and high downdraft CAPE over 1000 J/kg, but the mid level lapse rates remain meager with no good low level mass convergence, so widespread strong storms aren't expected. Persistence will be followed for lows tonight, in the lower to mid 70s. Temps over much of the CWA won't drop below 80 until well after midnight, exacerbating the adverse health effects of this ongoing hot spell. -GIH && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 345 PM TUESDAY... The two main concerns for Wed are the storm threat and the heat. The mid-upper level ridge will remain centered just to our SE while extending across the Southeast states, while the weak mid level wave continues to pass by to our north, crossing the mid-Atlantic coast. Deep layer bulk shear will remain marginal, and the warm mid levels will continue to curb instability over the southern sections of NC. But both factors will be sufficient for convection initiation and maintenance Wed afternoon across the northern CWA. With a thermodynamic environment tomorrow similar to that of today, we should again see scattered storms mainly across the north Wed afternoon, lasting into the evening before weakening and exiting. Once again, a few strong storms are possible, but weak lapse rates and marginal winds aloft will limit this potential. A few debris mid clouds from this evening's convection may linger early in the day to temper heating slightly, however thicknesses and forecast soundings still support persistence, with highs again in the mid to upper 90s, and dewpoints starting out in the mid-upper 70s before dropping to 70-75 in the afternoon with mixing. Heat index values are expected to top out near or above 105 over all but the NW Piedmont tomorrow, so will go forward with another heat advisory, along and east of a line from Albemarle to Burlington to Kerr Lake. Lows Wed night in the mid 70s. -GIH && .LONG TERM /Thursday through Tuesday/... As of 230 PM Tuesday... Beginning Thursday, the high pressure system gets suppressed ever so slightly to the southeast and allows the remnants of the frontal boundary over VA to creep southward, increasing pops a bit for the northern tier of the CWA but otherwise points south should remain fairly dry but afternoon showers and thunderstorms will be favorable east of the Piedmont trough. Thursday night a wave is expected to develop just north of the area and move northeastward leaving Friday fairly dry. Afternoon convection will be possible again Friday and Saturday afternoons as the upper level flow turns more southwesterly. By Sunday, central NC becomes increasingly squeezed between a surface high to our southeast and another to our northwest. This will set up a more active pattern over the area which will funnel moisture into the area. This should help keep skies cloudier and bring temps down a few degrees for the beginning of next week. Early next week an upper trough develops to help push the frontal boundary through the area and hopefully provide some relief to temperatures. Until then expect continued highs in the mid 90s with heat index values approaching 105 degrees. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 935 PM Tuesday... Humid airmass in place still supporting widely scattered thunderstorms this evening. Eastern TAF sites will need to be monitored through 04Z for isolated lingering showers and storms, otherwise VFR conditions will prevail through the 24 hour valid period. Expect another round of convection tomorrow under similar heat and moisture conditions, mainly across the northern tier during the late afternoon...with activity migrating slowly south in the evening and early night. Winds through the period will be light...less than 8 mph...and generally westerly... Looking beyond 18z Wed: Mostly VFR conditions are anticipated, although late night and early morning MVFR fog is possible each day through Fri, with a better chance of sub-VFR fog/stratus Sat/Sun. Scattered showers/storms are again expected Wed afternoon, mainly at the northern TAF sites. Storm chances will drop once again for Thu and Fri, before rising again over the weekend. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 8 PM EDT Wednesday for NCZ008>011-023>028- 039>043-073>078-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...Ellis AVIATION...mlm
Hazardous weather outlook, Jul 26, 8:25 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 825 PM EDT TUE JUL 26 2016 NCZ008>011-023>028-039>043-073>078-083>086-088-089-271215- GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 825 PM EDT TUE JUL 26 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK. HEAT INDEX VALUES WILL PEAK EACH AFTERNOON BETWEEN 105 AND 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-021-022-038-271215- PERSON-FORSYTH-GUILFORD-DAVIDSON- 825 PM EDT TUE JUL 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK. HEAT INDEX VALUES WILL PEAK EACH AFTERNOON BETWEEN 100 AND 103 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 5:41 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT TUE JUL 26 2016
NCZ073-074-262215-
STANLY-MONTGOMERY-
541 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN STANLY
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 615 PM EDT...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ALBEMARLE...MOVING EAST AT
15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...NORWOOD...BADIN...MOUNT GILEAD...
MORROW MOUNTAIN STATE PARK...PEKIN...LAKE TILLERY AND UWHARRIE HAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3539 8021 3538 7987 3517 7988 3516 7990
3516 7998 3514 8002 3514 8005 3515 8008
3519 8012 3517 8013 3517 8016 3516 8017
3515 8016 3516 8019 3517 8020 3516 8021
3516 8023
TIME...MOT...LOC 2140Z 279DEG 13KT 3528 8007Special weather statement, Jul 26, 5:59 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 559 PM EDT TUE JUL 26 2016 NCZ022-262230- GUILFORD- 559 PM EDT TUE JUL 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN GUILFORD COUNTY UNTIL 630 PM EDT... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MCLEANSVILLE...OR NEAR GREENSBORO...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...MCLEANSVILLE...GIBSONVILLE...FOREST OAKS... LAKE TOWNSEND MARINA...LAKE GUILFORD MACKINTOSH MARINA... LAKE TOWNSEND...LAKE JEANETTE MARINA... MONTICELLO AND HAW RIVER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3624 7953 3596 7954 3601 7986 3625 7982 TIME...MOT...LOC 2158Z 292DEG 5KT 3611 7973
Special weather statement, Jul 26, 6:21 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE JUL 26 2016
NCZ011-262300-
HALIFAX NC-
621 PM EDT TUE JUL 26 2016
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL HALIFAX
COUNTY UNTIL 700 PM EDT...
AT 619 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
HALIFAX...MOVING EAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS, AS WELL AS BRIEF HEAVY DOWNPOURS. DRIVERS SHOULD BE ALERT
FOR PONDED WATER ON THE ROAD AS WELL AS REDUCED VISIBILITY IN HEAVY
SHOWERS.
LOCATIONS IMPACTED INCLUDE...
HALIFAX...ENFIELD AND TILLERY.
LAT...LON 3610 7750 3622 7782 3636 7775 3634 7758
3634 7759 3630 7755 3631 7750 3632 7748
3632 7744 3631 7743
TIME...MOT...LOC 2219Z 277DEG 10KT 3626 7768
13Local storm report, Jul 26, 7:28 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT TUE JUL 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 4 ENE GLENVIEW 36.20N 77.75W
07/26/2016 HALIFAX NC 911 CALL CENTER
LARGE OAK TREES DOWN ON WHITLEY AND BELLAMY
MILL ROADS.
&&
MLMSpecial weather statement, Jul 26, 7:50 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT TUE JUL 26 2016
NCZ024>027-040>043-076-270030-
JOHNSTON NC-WAKE NC-DURHAM NC-ORANGE NC-NASH NC-LEE NC-
WILSON NC-CHATHAM NC-FRANKLIN NC-
750 PM EDT TUE JUL 26 2016
AT 740 PM EDT, A RAGGED LINE OF SHOWERS, ALONG WITH A FEW STRONGER
THUNDERSTORMS, STRETCHED FROM NEAR ROCKY MOUNT EAST ACROSS RALEIGH
TO PITTSBORO. THESE SHOWERS AND STORMS WILL AFFECT PORTIONS OF
NORTHEASTERN JOHNSTON...WAKE...SOUTHERN DURHAM...SOUTHERN ORANGE...
SOUTHWESTERN NASH...NORTHERN LEE... NORTHWESTERN WILSON...CHATHAM
AND SOUTHERN FRANKLIN COUNTIES UNTIL 830 PM EDT. THESE SHOWERS AND
STORMS WERE MOVING EAST AT 15 MPH.
BRIEF HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH MAY BE EXPECTED FROM
STRONGER STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM... CARY...CHAPEL HILL...PITTSBORO...WAKE FOREST...
GARNER...HOLLY SPRINGS...CARRBORO...FUQUAY-VARINA AND CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3575 7797 3551 7934 3584 7940 3584 7924
3585 7924 3586 7925 3588 7925 3610 7812
TIME...MOT...LOC 2343Z 264DEG 10KT 3579 7864
13Special weather statement, Jul 26, 9:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EDT TUE JUL 26 2016
NCZ024-025-040-041-270245-
WAKE NC-DURHAM NC-ORANGE NC-CHATHAM NC-
939 PM EDT TUE JUL 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN WAKE...SOUTHERN DURHAM...SOUTHEASTERN ORANGE AND
NORTHEASTERN CHATHAM COUNTIES UNTIL 1045 PM EDT...
AT 939 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHAPEL HILL TO 8 MILES
NORTHWEST OF CARY TO 11 MILES EAST OF PITTSBORO. MOVEMENT WAS EAST AT
15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...GARNER...CARRBORO...RDU
INTERNATIONAL...APEX...MORRISVILLE AND KNIGHTDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3597 7873 3581 7849 3568 7859 3570 7905
3581 7907 3592 7915
TIME...MOT...LOC 0139Z 273DEG 14KT 3590 7904 3584 7894 3574 7898
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:06 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 39 min |
| Jul 26, 8:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 45 min |
| Jul 26, 9:39 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 26, 10:06 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange, Wake | 114 min |
| Jul 26, 11:26 PM EDT | Special Weather Statement | RAH | Granville, Person | 64 min |
| Jul 27, 12:25 AM EDT | Special Weather Statement | RAH | Vance, Warren | 65 min |
| Jul 27, 2:51 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee, Randolph | 84 min |
| Jul 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee | 38 min |
| Jul 27, 3:42 PM EDT | Heat Advisory | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 28 hr |
| Jul 27, 4:06 PM EDT | Special Weather Statement | RAH | Harnett | 39 min |
| Jul 27, 5:56 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 34 min |
| Jul 27, 6:16 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 29 min |
| Jul 27, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Jul 27, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 58 min |
| Jul 27, 6:34 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange, Person | 41 min |
| Jul 27, 6:42 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 27, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 43 min |
| Jul 27, 6:55 PM EDT | Special Weather Statement | RAH | Warren | 35 min |
| Jul 27, 7:05 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 115 min |
| Jul 27, 7:16 PM EDT | Special Weather Statement | RAH | Durham, Granville, Orange | 29 min |
| Jul 27, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 58 min |
| Jul 27, 7:39 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 51 min |
| Jul 27, 7:40 PM EDT | Flash Flood Warning | RAH | Warren | 3 hr |
| Jul 27, 7:43 PM EDT | Special Weather Statement | RAH | Alamance | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.